MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 4132100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1329 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt1329) have been reported from the same facility.Device not returned yet.
 
Event or Problem Description
It was reported by the sales rep that the facility reported the catheter "sprung" a leak while priming.Another device was used to complete the procedure.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath picc was confirmed, but how or when the catheter was damaged cannot be verified since it was reported that the leak was noted when the picc was being primed.One 2 fr per-q-cath picc was returned for evaluation.The picc was received with the stylet in the lumen.A functional test revealed a leak in the 2fr tubing between the 4 and 5 cm depth marks.The leak site was microscopically examined and a split was found on the external surface of the tubing.The split was at an angle in relation to the axis of the catheter.The length of the split was less than 1/2mm.The adjoining surfaces of the split tubing revealed a granular appearance.This type of split can occur when the stylet is retracted without flushing the catheter.A hydrophilic coating on the stylet needs to be wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebt1329 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt1329) have been reported from the same facility.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7132258
Report Number3006260740-2017-02270
Device Sequence Number11094865
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBT1329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1